Open Access
Translator Disclaimer
February 2019 On the fourth moment condition for Rademacher chaos
Christian Döbler, Kai Krokowski
Ann. Inst. H. Poincaré Probab. Statist. 55(1): 61-97 (February 2019). DOI: 10.1214/17-AIHP876


Adapting the spectral viewpoint suggested in (Ann. Probab. 40 (6) (2012) 2439–2459) in the context of symmetric Markov diffusion generators and recently exploited in the non-diffusive setup of a Poisson random measure (Ann. Probab. (2017)), we investigate the fourth moment condition for discrete multiple integrals with respect to general, i.e. non-symmetric and non-homogeneous, Rademacher sequences and show that, in this situation, the fourth moment alone does not govern the asymptotic normality. Indeed, here one also has to take into consideration the maximal influence of the corresponding kernel functions. In particular, we show that there is no exact fourth moment theorem for discrete multiple integrals of order $m\geq2$ with respect to a symmetric Rademacher sequence. This behavior, which is in contrast to the Gaussian (Ann. Probab. 33 (1) (2005) 177–193) and Poisson (Ann. Probab. (2017)) situation, closely resembles that of degenerate, non-symmetric $U$-statistics from the classical paper (J. Multivariate Anal. 34 (2) (1990) 275–289).

En adaptant le point de vue spectral proposé par Ledoux (Ann. Probab. 40 (6) (2012) 2439–2459) dans le cadre des générateurs des diffusions Markoviennes, qui a également été exploité récemment dans la situation non-diffusive d’une mesure aléatoire de Poisson (Ann. Probab. (2017)), nous étudions la condition du quatrième moment pour des intégrales multiples discrètes relatives à des suites de Rademacher générales, c.à.d. non-symétriques et non-homogènes, et nous démontrons que, dans ce cas, le quatrième moment ne gouverne pas complètement leur normalité asymptotique. En effet, il faut aussi tenir compte de l’influence maximale des fonctions de noyau correspondantes. En particulier, nous démontrons qu’il n’y a pas de théorème du quatrième moment exact pour des intégrales multiples discrètes de l’ordre $m\geq2$ relatives à une suite de Rademacher symétrique. Ce comportement, qui contraste avex les situations Gaussiennes (Ann. Probab. 33 (1) (2005) 177–193) et Poissoniennes (Ann. Probab. (2017)), ressemble fortement à celui des $U$-statistiques dégénerées et non-symétriques dans l’article classique (J. Multivariate Anal. 34 (2) (1990) 275–289).


Download Citation

Christian Döbler. Kai Krokowski. "On the fourth moment condition for Rademacher chaos." Ann. Inst. H. Poincaré Probab. Statist. 55 (1) 61 - 97, February 2019.


Received: 6 June 2017; Revised: 15 November 2017; Accepted: 16 November 2017; Published: February 2019
First available in Project Euclid: 18 January 2019

zbMATH: 07039765
MathSciNet: MR3901641
Digital Object Identifier: 10.1214/17-AIHP876

Primary: 60F05 , 60H05 , 60H07

Keywords: Carré du champ operator , Discrete Malliavin calculus , Fourth moment theorem , Rademacher sequences , Stein’s method

Rights: Copyright © 2019 Institut Henri Poincaré


Vol.55 • No. 1 • February 2019
Back to Top